MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT
Model Number OPT942
Medical Device Problem Codes Stretched (1601); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.Product background: the opt942 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices and may also be compatible with the fisher and paykel mr850 and 950 humidification system devices.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.
 
Event or Problem Description
A distributor reported on behalf of healthcare facility in china that the tubing of an opt942 optiflow + adult nasal cannula was found damaged before use.There was no patient involvement as the issue was found whilst the device was not in use on a patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt942 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices and is also compatible with the fisher and paykel healthcare (f&p) mr850 and 950 humidification system devices.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt942 optiflow + adult nasal cannula was received at f&p in new zealand for investigation, where it was visually inspected.Results: visual inspection of the opt942 optiflow + adult nasal cannula revealed the tubing was stretched and torn near the 3-way connector.Conclusion: our investigation was unable to determine the cause of the damage to the opt942 optiflow + adult nasal cannula.Based on our knowledge of the product and our observation that the tubing was stretched the reported damage is likely to have been caused by the tubing being subjected to excessive force.F&p manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt942 optiflow + adult nasal cannula would have met the required specifications the user instructions which accompany the opt942 optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the headstrap clip and the tubing clip are appropriately attached.The user instructions also warn: "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key15845944
Report Number9611451-2022-01086
Device Sequence Number17877666
Product Code BTT
UDI-Device Identifier09420012428493
UDI-Public(01)09420012428493(10)2101475640(11)210122
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT942
Device Catalogue NumberOPT942
Device Lot Number2101475640
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown